Alert archive / Arizona / Flash Flood Warnings in 2015

Flash Flood Warning 38, NWS Flagstaff, AZ

September 2, 2015Apache County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Sep 2, 2015, 4:38 PM MST for Apache County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2015, 4:38 PM MST (23:38 UTC)
Expired
Sep 2, 2015, 7:30 PM MST
In force
3 hr
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon
Flood severity
None

County Apache County, AZ

The radar

The Flagstaff radar (KFSX), 224 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 5:41 PM MSTFLASH FLOOD6 S Chinle, AZCHINLE POLICE DEPARTMENT REPORTED INDIAN ROUTE 27 WAS IMPASSABLE DUE TO FLASH FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 63 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2015-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2015-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
1302 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

348 
WGUS55 KFGZ 022338
FFWFGZ
AZC001-030230-
/O.NEW.KFGZ.FF.W.0038.150902T2338Z-150903T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
438 PM MST WED SEP 2 2015

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN APACHE COUNTY IN NORTHEASTERN ARIZONA...

* UNTIL 730 PM MST
    
* AT 436 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO 
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CHINLE...DEL MUERTO AND CANYON DE CHELLY NATIONAL MONUMENT. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BIS II AH WASH...
COYOTE WASH...NAZLINI WASH...BLACK ROCK CANYON...BALAKAI WASH...TSE 
DEESHZHAAI WASH...COTTONWOOD WASH...TIIS NDIITSOOI WASH...CANYON 
DEL MUERTO...TSE BA NI ZI NI WASH AND CHINLE WASH.

THIS INCLUDES HIGHWAY 191 BETWEEN MILE MARKERS 428 AND 454.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS
WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER
THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH
TO SWEEP VEHICLES OFF THE ROAD.

&&
 
LAT...LON 3622 10943 3599 10937 3588 10951 3594 10989
      3610 10975 3625 10962

$$

MOTTICE
4 follow-up statements
477 
WGUS75 KFGZ 030031
FFSFGZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
531 PM MST WED SEP 2 2015

AZC001-030230-
/O.CON.KFGZ.FF.W.0038.000000T0000Z-150903T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APACHE-
531 PM MST WED SEP 2 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MST FOR
NORTHWESTERN APACHE COUNTY...

AT 526 PM MST / 626 PM MDT...VERY HEAVY RAIN FELL JUST TO THE 
SOUTHWEST OF CHINLE OVER THE PAST HOUR AND A HALF WHERE MORE THAN 2 
INCHES OF RAIN MAY HAVE FALLEN. THE RAIN HAS LET UP IN THIS 
AREA...HOWEVER...STORMS WITH VERY HEAVY RAIN CONTINUE JUST NORTH OF 
NAZLINI. THESE STORMS ARE SLOWLY MOVING TO THE NORTH. RAIN FROM 
THESE LOCATIONS WILL FUNNEL INTO THE WASHES THAT HEAD INTO CHINLE.
 
FLASH FLOODING IS EXPECTED TO CONTINUE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHINLE...DEL MUERTO AND CANYON DE CHELLY NATIONAL MONUMENT. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BIS II AH WASH...
COYOTE WASH...NAZLINI WASH...BLACK ROCK CANYON...BALAKAI WASH...TSE 
DEESHZHAAI WASH...COTTONWOOD WASH...TIIS NDIITSOOI WASH...CANYON 
DEL MUERTO...TSE BA NI ZI NI WASH AND CHINLE WASH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3622 10943 3599 10937 3588 10951 3594 10989
      3610 10975 3625 10962

$$

MOTTICE
115 
WGUS75 KFGZ 030100
FFSFGZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
600 PM MST WED SEP 2 2015

AZC001-030230-
/O.CON.KFGZ.FF.W.0038.000000T0000Z-150903T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APACHE-
600 PM MST WED SEP 2 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MST FOR
NORTHWESTERN APACHE COUNTY...

AT 555 PM MST / 655 PM MST...FLASH FLOODING IS OCCURRING! THE CHINLE 
POLICE DEPARTMENT REPORTED THAT INDIAN ROUTE 27 SOUTH OF CHINLE IS 
IMPASSABLE. HEAVY RAIN CONTINUES TO FALL SOUTH OF CHINLE...HEAVIEST 
OVER INDIAN ROUTE 15. FLASH FLOODING IS LIKELY OCCURRING ACROSS THIS 
ROAD. RAINFALL ACROSS THESE AREAS WILL FUNNEL INTO AREA WASHES THAT 
ALL HEAD INTO CHINLE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHINLE...DEL MUERTO AND CANYON DE CHELLY NATIONAL MONUMENT. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BIS II AH WASH...
COYOTE WASH...NAZLINI WASH...BLACK ROCK CANYON...BALAKAI WASH...TSE 
DEESHZHAAI WASH...COTTONWOOD WASH...TIIS NDIITSOOI WASH...CANYON DEL 
MUERTO...TSE BA NI ZI NI WASH AND CHINLE WASH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3622 10943 3599 10937 3588 10951 3594 10989
      3610 10975 3625 10962

$$

MOTTICE
799 
WGUS75 KFGZ 030116
FFSFGZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
616 PM MST WED SEP 2 2015

AZC001-030230-
/O.CON.KFGZ.FF.W.0038.000000T0000Z-150903T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APACHE-
616 PM MST WED SEP 2 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MST FOR
NORTHWESTERN APACHE COUNTY...

AT 612 PM MST / 712 PM MST...FLASH FLOODING IS OCCURRING! THE CHINLE 
POLICE DEPARTMENT REPORTED THAT INDIAN ROUTE 27 SOUTH OF CHINLE IS 
IMPASSABLE. HEAVY RAIN CONTINUES TO FALL SOUTH AND SOUTHWEST OF 
CHINLE...HEAVIEST OVER US-191. FLASH FLOODING IS LIKELY OCCURRING 
ACROSS THIS HIGHWAY. RAINFALL ACROSS THESE AREAS WILL FUNNEL INTO 
AREA WASHES THAT ALL HEAD INTO CHINLE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHINLE...DEL MUERTO AND CANYON DE CHELLY NATIONAL MONUMENT. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BIS II AH WASH...
COYOTE WASH...NAZLINI WASH...BLACK ROCK CANYON...BALAKAI WASH...TSE 
DEESHZHAAI WASH...COTTONWOOD WASH...TIIS NDIITSOOI WASH...CANYON DEL 
MUERTO...TSE BA NI ZI NI WASH AND CHINLE WASH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3622 10943 3599 10937 3588 10951 3594 10989
      3610 10975 3625 10962

$$

MOTTICE
698 
WGUS75 KFGZ 030227
FFSFGZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
727 PM MST WED SEP 2 2015

AZC001-030233-
/O.EXP.KFGZ.FF.W.0038.000000T0000Z-150903T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APACHE-
727 PM MST WED SEP 2 2015

...THE FLASH FLOOD WARNING FOR NORTHWESTERN APACHE COUNTY WILL EXPIRE
AT 730 PM MST...

THE HEAVY RAIN HAS ENDED...HOWEVER...WATER MAY STILL BE FLOWING 
THROUGH THE WASHES AND IN OTHER LOW LYING AREAS INTO TONIGHT. 
CONTINUE TO USE CAUTION IF YOU ARE IN FLOOD PRONE AREAS AS MINOR 
RISES MAY STILL OCCUR.

LAT...LON 3622 10943 3599 10937 3588 10951 3594 10989
      3610 10975 3625 10962

$$

MOTTICE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:45 PM MST, 1 hour 53 minutes earlier.

Area forecast discussion, Sep 2, 2:45 PM MST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
245 PM MST WED SEP 2 2015

.SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER
THE NEXT SEVERAL DAYS...WITH THE BEST CHANCES OF STORMS OVER THE
EASTERN HALF OF THE STATE. DRIER CONDITIONS MAY RETURN TO NORTHERN
ARIZONA EARLY NEXT WEEK.

&&

.DISCUSSION...ENOUGH MOISTURE AND INSTABILITY EXISTS TO SUSTAIN LOW
GRADE MONSOON CONDITIONS OVER MUCH OF NORTHERN ARIZONA THE NEXT
COUPLE DAYS AND INTO THE WEEKEND...WITH STORMS MOST NUMEROUS OVER
AND NEAR THE EASTERN RIM...WHITE MOUNTAINS...AND NEW MEXICO BORDER.
WHILE THERE IS MUCH VARIANCE IN THE DETERMINISTIC MODELS...THE
ENSEMBLE SOLUTIONS ARE MORE CONSISTENT IN SLOWLY DECREASING THE
STORM ACTIVITY FROM THE WEST OVER THE NEXT COUPLE DAYS. NOT MUCH
CHANGE WILL BE SENSED NEAR THE NEW MEXICO BORDER WHERE NEAR
CLIMATOLOGICAL PRECIPITATION CHANCES WILL REMAIN THROUGH MUCH OF THE
PERIOD.

A STRONG TROUGH WILL MOVE ACROSS THE GREAT BASIN THIS WEEKEND...AND
COULD LEAD TO ADDITIONAL DRYING AS THE FLOW TURNS MORE WESTERLY
ACROSS ARIZONA. THIS WILL HAVE TO BE WATCHED CLOSELY...AS AMPLE
MOISTURE WILL REMAIN JUST TO OUR SOUTH...AND SIGNIFICANT SOUTHERLY
RETURN FLOW OR DEEP OUTFLOW FROM STORM COMPLEXES OVER THE VALLEY
COULD QUICKLY BRING GREATER THUNDERSTORM COVERAGE BACK INTO THE
FORECAST AREA.

&&

.AVIATION...FOR THE 00Z PACKAGE...EXPECT SCATTERED SHOWERS TO
CONTINUE THROUGH THE EARLY EVENING...WITH THE MAJORITY OF ACTIVITY
EXPECTED EAST OF A LINE FROM PAYSON-WINSLOW-KAYENTA. IFR CONDITIONS
WILL OCCUR NEAR THE STRONGEST STORMS WITH HAIL AND ERRATIC GUSTY
SURFACE WINDS FROM 30 TO 40 MPH. STORM ACTIVITY IS EXPECTED TO
DIMINISH AROUND SUNSET. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...BAK
AVIATION...RR

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Sep 2, 6:57 AM MST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
657 AM MST WED SEP 2 2015

AZZ004>018-037>040-030500-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
657 AM MST WED SEP 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE FORECAST TO BE MOST FOCUSED OVER
THE EASTERN HALF OF THE STATE TODAY...THOUGH STORM CHANCES WILL
CONTINUE ELSEWHERE ACROSS NORTHERN ARIZONA AS WELL. PRIMARY
THREATS WILL BE LOCALLY HEAVY RAIN...GUSTY THUNDERSTORM
WINDS...LIGHTNING AND ISOLATED HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DAILY CHANCES FOR SHOWERS AND STORMS WILL PERSIST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KD

In the hours before

Special weather statement, Sep 2, 11:44 AM MST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1144 AM MST WED SEP 2 2015

AZZ012-021915-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
1144 AM MST WED SEP 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCONINO COUNTY
UNTIL 1215 PM MST...

AT 1142 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR TWO GUNS...OR 25 MILES EAST OF FLAGSTAFF...MOVING NORTHEAST AT
10 MPH. THIS WILL AFFECT I-40 BETWEEN TWIN ARROWS AND TWO GUNS.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TWO GUNS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3500 11121 3510 11128 3522 11116 3509 11101
TIME...MOT...LOC 1842Z 237DEG 11KT 3509 11119

MOTTICE
Special weather statement, Sep 2, 1:14 PM MST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
114 PM MST WED SEP 2 2015

AZZ012-015-022030-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-WESTERN MOGOLLON RIM-
114 PM MST WED SEP 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCONINO COUNTY
UNTIL 130 PM MST...

AT 113 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
BETWEEN SUNSET CRATER VOLCANO NATIONAL MONUMENT AND WUPATKI NATIONAL
MONUMENT...OR 17 MILES NORTHEAST OF FLAGSTAFF...MOVING NORTHEAST AT
10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SUNSET CRATER VOLCANO NATIONAL MONUMENT AND WUPATKI NATIONAL
MONUMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3532 11147 3541 11156 3556 11142 3541 11125
TIME...MOT...LOC 2013Z 230DEG 10KT 3541 11145

MOTTICE
Special weather statement, Sep 2, 2:31 PM MST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
231 PM MST WED SEP 2 2015

AZZ040-022200-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
231 PM MST WED SEP 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COCONINO AND WEST
CENTRAL NAVAJO COUNTIES UNTIL 300 PM MST...

AT 228 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF KYKOTSMOVI VILLAGE OR 18 MILES NORTH OF TOLANI
LAKE... MOVING NORTHEAST AT 20 MPH. THIS STORM IS MOVING ALONG
INDIAN ROUTE 2.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOPI RESERVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3556 11072 3563 11089 3588 11076 3576 11050
TIME...MOT...LOC 2128Z 208DEG 19KT 3568 11074

MOTTICE
Special weather statement, Sep 2, 3:38 PM MST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
338 PM MST WED SEP 2 2015

AZZ014-022315-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
338 PM MST WED SEP 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN APACHE COUNTY UNTIL
415 PM MST...

AT 337 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF LYMAN LAKE STATE PARK...OR 9 MILES NORTHWEST OF
SPRINGERVILLE...MOVING NORTHEAST AT 10 MPH. THIS INCLUDES US-60 AND
US-180 FROM LYMAN LATE STATE PARK TO THE SPRINGERVILLE AREA.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGERVILLE...EAGAR...LYMAN LAKE STATE PARK...LYMAN LAKE AND BECKER
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3409 10934 3427 10951 3448 10930 3427 10906
TIME...MOT...LOC 2237Z 233DEG 8KT 3424 10938

MOTTICE
Special weather statement, Sep 2, 4:10 PM MST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
410 PM MST WED SEP 2 2015

AZZ009-010-039-022345-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-BLACK
MESA AREA-
410 PM MST WED SEP 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NAVAJO AND WEST
CENTRAL APACHE COUNTIES UNTIL 445 PM MST...

AT 408 PM MST...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS FROM JUST NORTH OF STEAMBBOAT CANYON TO NEAR
SALINA...OR 19 MILES SOUTHWEST OF CHINLE...MOVING NORTH AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COTTONWOOD AND SALINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3579 10971 3579 11000 3616 11000 3614 10960
TIME...MOT...LOC 2308Z 186DEG 20KT 3598 10986

MOTTICE
Special weather statement, Sep 2, 4:32 PM MST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
432 PM MST WED SEP 2 2015

AZZ006-007-012-030000-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-COCONINO
PLATEAU-GRAND CANYON COUNTRY-
432 PM MST WED SEP 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COCONINO COUNTY
UNTIL 500 PM MST...

AT 431 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF DESERT VIEW AT GRAND CANYONG...MOVING NORTHEAST AT 15
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
COCONINO COUNTY...BUT WILL IMPACT PORTIONS OF HIGHWAY 64 IN THIS
AREA.

LAT...LON 3581 11175 3587 11188 3607 11176 3594 11155
TIME...MOT...LOC 2331Z 221DEG 12KT 3587 11178

JJ

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 11:44 AM MSTSpecial Weather StatementFGZ31 min
Sep 2, 1:14 PM MSTSpecial Weather StatementFGZCoconino16 min
Sep 2, 2:31 PM MSTSpecial Weather StatementFGZNavajo29 min
Sep 2, 2:52 PM MSTSevere Thunderstorm WarningFGZCoconino, Navajo23 min
Sep 2, 3:38 PM MSTSpecial Weather StatementFGZ37 min
Sep 2, 4:10 PM MSTSpecial Weather StatementFGZ35 min
Sep 2, 4:32 PM MSTSpecial Weather StatementFGZCoconino28 min

Nearby

Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.